MAUDE Adverse Event Report: NUVASIVE INC. NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM

NUVASIVE INC. NUVASIVE VUEPOINT II OCT SYSTEM; POSTERIOR CERVICAL SCREW SYSTEM
Model Number 8970000P3
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device was received by nuvasive for examination.Review of the product indicated lack of final torque contact marks.It is unknown if a torque device was utilized in the case as no information was provided.The root cause appears to be a lack of the required 26in/lb for the lock screw.Labeling review: ".Potential adverse events and complications potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s)." ".Warnings, cautions and precautions care should be taken to insure that all components are ideally fixated prior to closure.".
 
Event or Problem Description
The patient underwent a spinal procedure at c3/t1 levels on (b)(6) 2020.It was discovered during a routine follow up x-ray that a set screw came off at left c3 level.A revision procedure to replace the set screw with new one was performed on (b)(6) 2020.

Brand Name
NUVASIVE VUEPOINT II OCT SYSTEM
Common Device Name
POSTERIOR CERVICAL SCREW SYSTEM
Manufacturer (Section D)
NUVASIVE INC.
7475 lusk blvd
san diego CA 92121
MDR Report Key10519087
Report Number2031966-2020-00182
Device Sequence Number3203794
Product Code NKG
UDI-Device Identifier00887517829054
UDI-Public887517829054
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K180198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8970000P3
Device Lot NumberNU17964
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/19/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2020
Initial Report FDA Received Date09/10/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1